Sunday, November 27, 2022

Alka Seltzer For Sinus Infection

Interactions With Thyroid Medications

Alka-Seltzer Plus Sinus Allergy Medicine commercial (1992)

Hypothyroidism is managed with a synthetic form of thyroxine called levothyroxine, available under the brand names Synthroid or Levothroid.

People may be at increased risk of cardiovascular side effects if they take pseudoephedrine or phenylephrine and levothyroxine. This could be especially dangerous for someone who has preexisting heart disease.

Regardless of the type of thyroid disorder you have, whether you take medication to treat it, or happen to have a heart condition as well, it’s best to err on the side of caution before taking a decongestant for a cold or flu and speak with your healthcare provider.

How To Use Alka Seltzer To Get Rid Of Yeast Infections

Alka Seltzer is an antacid that, according to its website, “gently breaks up and dissolves away the full feeling of acid indigestion and pain fast.” Containing sodium bicarbonate, aspirin and citric acid, Alka Seltzer is used to treat heartburn, headache, sour stomach, hangovers, body aches and pain. Although not marketed to treat yeast or urinary tract infections, Alka Seltzer may cure the infection in the early stages. Taking the product as soon as you notice the symptoms of an infection is the key to success.

If you are experiencing serious medical symptoms, seek emergency treatment immediately.

Determine that your symptoms are caused by a yeast infection and not by bacterial vaginosis or trichomoniasis, which have similar symptoms but different causes and will not respond to the Alka Seltzer treatment.

Dissolve 2 Alka Seltzer tablets in 4 oz 1. of water. Wait until fully dissolved before drinking. Do not add any type of sweetener to the water, as yeast feeds on sugar.

Repeat every 4 hours as needed, but do not exceed 8 tablets, or 4 doses, in a 24-hour period.

Try an Alka Seltzer rinse after urinating. Yeast live on the skin, so a topical application may also be effective, especially for a strong infection. Use 2 tablets dissolved in 4 oz. of water as a douche.

Tips

This treatment is most effective at the onset of the infection, so use Alka Seltzer as soon as you’re sure that it’s a yeast infection.

Warnings

Pain Fever Chills And Body Aches

For pain, chills, fever and body aches use a NSAID medication, like ibuprofen or naproxen . The major side effect of NSAIDs is irritation of the stomach, occasionally leading to gastrointestinal ulceration and bleeding. Stop the medication if you have stomach upset or pain. Consider taking acetaminophen , instead, for fever and pain if you have stomach upset.

DO NOT TAKE ASPIRIN.

An alternative to the oral medication is a decongestant nose spray oxymetazoline hydrochloride. This can rapidly relieve nasal obstruction. When the decongestant effect of the drug wears off, nasal obstruction rapidly returns. Therefore, this can be very effective, but limit use to 3 days or 5-6 nights . Overuse by just a few days can result in rebound obstruction and mucosal damage.

Also Check: Can Wisdom Teeth Cause Sinus Pressure

Sudafed Pe Sinus Pressure + Pain Relief Maximum Strength Non

    Features:

  • 24-count box of Sudafed PE Sinus Pressure + Pain Relief Maximum Strength Non-Drowsy Decongestant Tablets provide powerful relief of sinus pain, sinus pressure, nasal congestion and headaches
  • Each caplet contains 5 milligrams of the decongestant phenylephrine HCl and 325 milligrams of acetaminophen, a pain reliever and fever reducer
  • This sinus congestion & pain medicine also temporarily relieves nasal congestion associated with hay fever, upper respiratory allergies and the common cold
  • The non-drowsy decongestant helps promotes sinus drainage, temporarily reduces fever and helps relieve headaches and minor aches and pain
  • From the #1 pharmacist recommended brand among oral OTC decongestants, this maximum strength formula can be used by adults and children 12 years and older for powerful symptom relief

What Are Todays Most Popular Alka Seltzer Cold And Sinus Models

Alka

There are many alka seltzer cold and sinus items accessible today for men and women seeking quality and reliability. Every alka seltzer cold and sinus model follows the same essential premise. But they appeal to various users.Its no secret that certain products appeal to specific populations. What if you could see which products were the most popular across all consumers? You can, and weve got the list. Check out our collection of products that appear to appeal to all ages, genders, and locations.

Read Also: Does Advil Cold And Sinus Make You Drowsy

Cautions With Other Medicines

There are many medicines that interfere with the way prednisolone works, or that increase the risk of side effects. Its very important you check a medicine is safe to take with prednisolone before you start taking it.

This includes some medicines that you buy over the counter like aspirin and anti-inflammatory painkillers such as ibuprofen.

How To Choose The Most Popular Alka Seltzer Cold And Sinus

The three most crucial criteria to consider are price, quality, and popularity.Price is an obvious factor to consider, as you want to ensure it is acceptable for your needs.Quality should also be examined because buying a low-quality goods will not help you achieve your main aim of obtaining the best product.Finally, while not as obvious as price or quality, popularity can be just as significant as both when it comes to attracting new customers.

Also Check: What Antibiotics Help Sinus Infection

How Do You Buy The Best Alka Seltzer Plus Cold And Flu Directions

  • Is it worth buying an Alka Seltzer Plus Cold And Flu Directions?
  • What benefits are there with buying an Alka Seltzer Plus Cold And Flu Directions?
  • What factors deserve consideration when shopping for an effective Alka Seltzer Plus Cold And Flu Directions?
  • Why is it crucial to invest in any Alka Seltzer Plus Cold And Flu Directions, much less the best one?
  • Which Alka Seltzer Plus Cold And Flu Directions are good in the current market?
  • Where can you find information like this about Alka Seltzer Plus Cold And Flu Directions?

buying guides for Alka Seltzer Plus Cold And Flu Directions

  • Brand Value: Every brand of Alka Seltzer Plus Cold And Flu Directions has a value all its own. Most brands offer some sort of unique selling proposition thats supposed to bring something different to the table than their competitors.
  • Features: What bells and whistles matter for an Alka Seltzer Plus Cold And Flu Directions?
  • Specifications: How powerful they are can be measured.
  • Product Value: This simply is how much bang for the buck you get from your Alka Seltzer Plus Cold And Flu Directions.
  • Customer Ratings: Number ratings grade Alka Seltzer Plus Cold And Flu Directions objectively.
  • Customer Reviews: Closely related to ratings, these paragraphs give you first-hand and detailed information from real-world users about their Alka Seltzer Plus Cold And Flu Directions.
  • Dont Miss: How To Relieve Pressure From Sinus Headache

    What Is Prednisone Used For

    Alka Seltzer Plus – Sinus Allergy Medicine Commercial (1991)

    But what really matters is what youre taking prednisone for. Every person has a unique diagnosis, condition, or disease that requires a different level of treatment. Each person and each condition has a different level and type of inflammation. Since prednisone is an anti-inflammatory drug, the type and amount of inflammation is the key to knowing when prednisone will work.

    If youre taking it for something like your immune system, like I did, then other factors to consider include what part of the immune system youre taking it for.

    What about Breathing? or joint pain?

    Also Check: What Medicine Do You Take For Sinus Infection

    Strange Medication That Relieves Cough And Congestion

    This is an odd medication that works very well on cold symptoms. I think it is strange that the capsule dissolves quickly in a beverage. The one bad thing about this medication that I will point out is the awful taste. The medication tastes horrible no matter what type of beverage you mix it in. I have tried it in orange juice and it still tastes horrible. The bad taste is one of the negatives of this medication. Another minor annoyance is that you need a beverage to dissolve the medication in . I would not advise eating it, which I have done on occasion. Besides the above, the medication works wonders on cold symptoms. This medication helped relieve my sore throat as well as reducing my coughs. It does not work on aches and pain. I only recommend this medication for cough, sore throat, and congestion relief. Try to take it with a flavored beverage to mask the horrible taste, and you will be glad that you got the medication in!Congestion ReliefWorks great for congestion reliefChest Congestion ReliefSame as above, works well.Relief of Aches & PainsDoes not work at all on aches and pains.Cough SuppressionThis is where the medication works great! Cough goes away and this helps sore throats.

    AndyYurechko

    Hat Should I Avoid While Taking Alka

    Drinking alcohol with this medicine can cause side effects.

    Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

    Ask a doctor or pharmacist before using other cough or cold medicines that may contain similar ingredients.

    Avoid becoming overheated or dehydrated during exercise and in hot weather. This medicine can decrease sweating and you may be more prone to heat stroke.

    Don’t Miss: What Works Best For Sinus Pressure

    These Works Pretty Well

    The Alka-Seltzer Plus Cold Cough gels do exactly what they are meant to do, and these liquid gels are great for any cold, cough, runny nose, headache, or any other pain in the body. Though the âtabletsâ are huge, the biggest and slipperiest I have ever personally had to swallow, they work perfectly well. They definitely do not cure right away, but if you take them for a couple of days, then you definitely feel better. At least that is how it was for me when I took Alka-Seltzer during a horrible cold last month. Best part is that there isnât any weird after taste. I hate all sorts of medicines because they always leave weird aftertastes in my mouth, but this gel has no taste, but lots of effect.

    Sweaty123

    Donât Miss: Best Over The Counter For Sinus Pressure

    Who Can And Cant Take Prednisolone

    Amazon.com: Alka

    Prednisolone can be taken by adults and children.

    Prednisolone isnt suitable for some people.

    Tell your doctor before starting the medicine if you:

    • have had an allergic reaction to prednisolone or any other medicine
    • have an infection
    • are trying to get pregnant, are already pregnant or you are breastfeeding
    • have recently been in contact with someone with shingles, chickenpox or measles
    • have recently had, or are about to have, any vaccinations

    Make sure your doctor is aware if you have:

    • had liver problems

    Don’t Miss: Buy Antibiotics For Sinus Infection

    What Are The Side Effects Of Alka

    Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

    Stop using this medicine and call your doctor at once if you have:

    • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • chest pain, rapid pulse, fast or uneven heart rate
    • ringing in your ears, severe headache, confusion, hallucinations, severe nervousness, feeling like you might pass out
    • tremor, seizure
    • feeling short of breath, little or no urinating
    • redness or swelling, new cold or flu symptoms
    • easy bruising or bleeding, unusual weakness or
    • dangerously high blood pressure .

    Common side effects may include:

    • dizziness, drowsiness, blurred vision
    • dry mouth, nose, or throat
    • heartburn, nausea, diarrhea, constipation, upset stomach
    • feeling nervous, restless, or irritable or
    • sleep problems .

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    What Drugs And Food Should I Avoid While Taking Alka

    This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

    Drinking alcohol can increase certain side effects of this medication. Alcohol may also increase your risk of stomach bleeding while you are taking aspirin.

    Ask a doctor or pharmacist before using any other cold, allergy, cough, or sleep medicine. Aspirin , antihistamines, and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an aspirin, ASA, an antihistamine, or a decongestant.

    Don’t Miss: Can Sinus Cause Head Pain

    Treatment For Colds And Sinus Infections

    All colds and most sinus infections are caused by viruses, and clear up on their own without treatment. Know that antibiotics do not work against viruses. Cold and sinus infection treatment involves relieving symptoms. Home remedies and over-the-counter medications can help you feel better, but they do not shorten the length of the illness. Getting plenty of rest, drinking enough water, applying a warm compress to your sinus area and using a humidifier can make you more comfortable.

    Over-the-counter medications can also help alleviate cold and sinus symptoms. Read labels closely when choosing a medication. Note that combination medicines contain more than one active ingredient. For example, Alka Seltzer Plus contains several active ingredients, including acetaminophen . In this case, youd have to be careful to not also take a separate dose of acetaminophen. You also should not take medications for symptoms you dont have. Your pharmacist can help you find an OTC product to treat your specific symptoms:

    There are no prescription medications for colds, but there are prescription medications for symptom management. One of these is ipratropium bromide , which is available as a nasal spray or as an inhaler. This nasal spray can ease a runny nose, postnasal drip and a sore throat, and the inhaler relaxes airways and prevents secretion of mucus in the nose.

    What Is The Best Medication For A Sinus Infection

    Alka-Seltzer Plus Sinus Allergy

    The best medication for sinus infection treatment is determined by your doctor and varies by case. Below, you can see a comparison of the most common sinus infection medications to learn what to expect.

    Best medications for sinus infections
    Drug name
    Expectorant Oral 1, 1200 mg tablet every 12 hours no more than 2 tablets in 24 hours do not chew or crush. Take with a full glass of water. Headache, nausea, dizziness, drowsiness

    Dosage is determined by your doctor based on your medical condition, response to treatment, age, and weight. Other possible side effects exist. This is not a complete list.

    Read Also: Alka Seltzer Plus Sinus Cold And Cough

    Don’t Miss: Does Secondhand Smoke Cause Sinus Problems

    What Are The Possible Side Effects Of Acetaminophen And Phenylephrine

    Get emergency medical help if you have any of these signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

    In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

    Stop using the medicine and call your doctor at once if you have:

    • fast, slow, or uneven heart rate
    • confusion, hallucinations

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Infections & Prednisone Side Effects

    Its the time of the year again, Prednisone Warriors! You might be wondering what you should do if youre around to somebody sneezing, coughing, and exposing you to all sorts of germs? Arent you more likely to get sick because of Prednisone? Is it easy to determine if you have Infections or just Prednisone Side Effects?

    Find out more about what you should and should not worry about by reading this article or by watching the video below.

    First of all, I wanted to share with you what you are most likely to run into with Infections and Prednisone Side Effects. So, prednisone as we all know is an immunosuppressant. I took prednisone to decrease my immune systems attack on my platelets, my blood cells. And one of the things that it also did, was it changed the number of white blood cells. It shifted the way the white blood cells showed up when they would test my blood. I would have a really high total white blood cell count. But it wasnt because I had an infection. So, it looked like I had an infection all the time.

    If you just went by that one number. If you werent a really highly trained doctor, you wouldnt know that you have to look at all of the other little counts of the white blood cells to know whether it was an infection or not.

    Also Check: How To Detect Sinus Infection

    What Is The Most Important Information I Should Know About Acetaminophen And Phenylephrine

    Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

    Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice .

    In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.

    How To Take Alka

    Amazon.com: Alka

    Use Alka-Seltzer Plus Cold Formula exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

    Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.

    Drop the effervescent tablets into a glass of water . Stir this mixture and drink all of it right away.

    If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat.

    Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

    You May Like: Antibiotic For Dog Sinus Infection

    Popular Articles
    Related news